Optiray (Thread 192315)

Updated
Lorraine Says:

Death by injection of Optiray

Please pull this from being used at once!

3 Replies

Earliest Newest Votes
1
Lorraine Says:

Death by Injection
Optiray / Ioversol

Optiray / Ioversol causes death instantly or within minutes of being injected. This contrast injection should be pulled from being used. Throat swells, patient passes out because they can not breath and then patient goes into cardiac arrest and dies!

Was this helpful? 0
2
Lorraine Says:

OPTIRAY / IOVERSOL a deadly injection!

Was this helpful? 0
3
Lorraine Says:

Received: 20 October 2006 / Accepted: 25 March 2007 / Published online: 8 June 2007
 Springer Science+Business Media B.V. 2007
Abstract We report a fatal intravenous ioversol
administration in a 60-year old male patient. Although the
introduction of new low-osmolar non-ionogenic contrast
media with a more favourable efficacy-toxicity balance has
diminished the side-effects significantly, everyone involved
in radiodiagnostic procedures should be aware of the potential
life-threatening effects. Especially patients with risk
factors for side-effects should be monitored carefully.
Keywords Contrast media  Anaphylactoid reaction 
Adverse effects  Risk factors
Introduction
For several decades, organic iodinated contrast media have
been used for diagnostic radiologic imaging purposes.
Because of the absorption difference of X-rays by the
iodine-molecule and surrounding tissues, radiographic
visualisation of structures is possible. Although new compounds
with a more favourable efficacy-toxicity balance
have been introduced, severe and life-threatening side-effects
are still reported.
We present a male patient with a fatal cardiac arrest
after intravenous ioversol administration.
Case description
A 60-year-old man, with a history of regulated diabetes
mellitus type II and hypertension, was referred for an
abdominal contrast-enhanced CT-scan, because of presurgical
staging of a rectal carcinoma His medication
consisted of metformin and a thiazide diuretic. There was
no history of allergic reactions.
After ioversol 350, 100 ml had been administered intravenously,
the patient complained of headache and nausea.
Subsequently, he lost consciousness with discoloration of his
skin to red-purple. Immediate basic life support was started.
On arrival of the medical emergency team, patient was found
in pulseless electrical activity.During endotracheal intubation
no signs of glottis edemawere noticed.Ventricular fibrillation
developed for which (unsuccessful) external electrical defibrillation
was performed. After 40 min of cardiopulmonary
resuscitation with repeated doses of epinephrine, clemastine,
atropine, and amiodarone, with concomitant dexamethasone,
calcium, theophylline, transcutaneous pacing and intracardial
epinephrine, the transthoracic echocardiogram yielded cardiac
standstill without ventricular dilatation. It was then
decided to cease resuscitation.
An autopsy found, besides the rectal carcinoma without
lymph node metastasis, benign adrenal and prostatic
hyperplasia concentric left ventricular hypertrophy.
Discussion
Ioversol, used in the present case, is a low-osmolar
nonionic monomeric contrast medium, with a relatively
F. G. Jansman  J. W. Harting
Department of Clinical Pharmacy, Isala klinieken, Zwolle,
The Netherlands
F. G. Jansman (&)
Department of Pharmacotherapy and Pharmaceutical Care,
Groningen University Institute for Drug Exploration (GUIDE),
Antonius Deusinglaan 1, 9713 AV Groningen, The Netherlands
e-mail: [email protected]
H. Kieft
Department of Intensive Care, Isala klinieken, Zwolle,
The Netherlands
123

Was this helpful? 0